MAUDE Adverse Event Report: GETINGE DISINFECTION AB 88-SERIES; DISINFECTOR, MEDICAL DEVICES

GETINGE DISINFECTION AB 88-SERIES; DISINFECTOR, MEDICAL DEVICES
Model Number 88-5
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Codes No Patient Involvement (2645); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being filed under exemption e2016015 by the manufacturer getinge disinfection ab, (registration no.9616031) on behalf of the importer getinge usa, inc., (registration no.3004147784).Additional information will be provided upon results of the investigation.
 
Event or Problem Description
On (b)(4) getinge became aware of an incident which occurred at customer site and where one of our medical device was involved.It was reported by the customer that overheating on the device resulted in smoke emission.As stated water heater did not shut off during the process of washing-disinfection and it caused overheating on the water circulation circuit.No injury has been reported due to this incident however we decided to report this case in abundance of caution.
 
Additional Manufacturer Narrative
This report is being filed under exemption e2016015 by the manufacturer getinge disinfection ab, (registration no.9616031) on behalf of the importer getinge usa, inc., (registration no.3004147784).The event is being investigated.Additional information will be provided upon results of the investigation.
 
Event or Problem Description
Manufacturer's reference number tw: (b)(4).
 
Additional Manufacturer Narrative
The follow up report (mfr report 9616031-2017-00029) is submitted due to the missing f/u 2 and it is submitted to correct the error in numbering.There is no new information regarding this case.The final report (f/u 3, 3004147784-2017-00029) was sent on 25/05/2018.The date received by mfg is the date when the fda request was received (03/04/2025).
 
Additional Manufacturer Narrative
This report is being filed under exemption e2016015 by the manufacturer getinge disinfection ab, (registration no.9616031) on behalf of the importer getinge usa, inc., (registration no.3004147784).Getinge received a customer complaint whereas stated damage of the device occurred due to overheating which took place on the elements of the washer.When reviewing reportable events for 88-series washer disinfector, we were able to establish that this issue is considered to be a single, isolated event.The device which played role in investigated event has been recognized as 88-series washer disinfector with serial number (b)(6).The device was manufactured on 8th september 2010 by getinge disinfection ab in vaxjo and was in use for 7 years before the issue occurred.Evaluation of the returned device showed that prior to the incident occurrence, contactors for chamber heating elements were broken (k01 and k02) and that k02 fasteners for the contact module had been repaired with some sort of glue instead of being replaced.Further to this case, k02 showed damaged contact surfaces which likely was a result of broken fasteners, with reduced contact distance as result.As it was established the contact distance is crucial for the contactor properly work and disconnect the power from the load.It was also found that fasteners on contactor k01 were not broken but the contactor module was loose with the same result as k02.We conclude from our investigation that when the event occurred our device was not up to the original specification due to an incorrectly performed repair prior to the issue occurrence.Looking at all the circumstances we believe that if the device had been repaired correctly this incident would have been avoided.In summary, the device was not being used for treatment or diagnosis at the time of event occurrence the device did fail to meet its specification as a damaged component led to the overheating of the device.There was no injury reported in regard to this complaint; however, we decided to report it to competent authorities based on the potential and in abundance of caution.

Brand Name
88-SERIES
Common Device Name
DISINFECTOR, MEDICAL DEVICES
Manufacturer (Section D)
GETINGE DISINFECTION AB
ljungadalsgatan 11
vaxjo kronobergs ian [se-07]
vaxjo, 35115
SW  35115
Manufacturer (Section G)
GETINGE DISINFECTION AB
ljungadalsgatan 11
vaxjo kronobergs ian [se-07]
vaxjo, 35115
SW   35115
Manufacturer Contact
dennis genito
45 barbour pond drive
wayne, NJ 07470
9737097515
MDR Report Key6875167
Report Number9616031-2017-00029
Device Sequence Number1182193
Product Code MEC
UDI-Device Identifier07340153700109
UDI-Public07340153700109
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Remedial Action Repair
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/25/2018
Report Date (Section F) 09/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number88-5
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date08/31/2017
Device Age7 YR
Event Location Hospital
Date Report to Manufacturer09/19/2017
Initial Date Received by Manufacturer 08/31/2017
Supplement Date Received by Manufacturer08/31/2017
04/03/2025
Initial Report FDA Received Date09/19/2017
Supplement Report FDA Received Date10/19/2017
04/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/09/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Date Report Sent to FDA09/19/2017